| Model Number |
SWIFTSTITCH HIP SUTURE PASSER |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/24/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a hip arthroscopy the tip broke off during the first stitch.The broken tip was retrieved from the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection found that the distal end of the shaft (tip) was broken off, nitinol terminal was observed between the tip and shaft of the swiftstitch¿ suture passer, hip length, crescent.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure can be attributed to user error of the device due to excessive force during prying/leveraging or from misaligned insertion while using the device.